Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 133, NWS Nashville, TN

June 24, 2002Maury County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 24, 2002, 7:34 PM CDT for Maury County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2002, 7:34 PM CDT (00:34 UTC)
Expired
Jun 24, 2002, 8:00 PM CDT
In force
26 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Maury County, TN

The radar

The Nashville radar (KOHX), 84 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2002-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1611 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2002-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1611 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1313 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 250034
SVRBNA
TNC119-250100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
730 PM CDT MON JUN 24 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MAURY COUNTY IN TENNESSEE

* UNTIL 800 PM CDT

* AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM JUST NORTHWEST OF COLUMBIA...NEAR SANTA FE...
  NEARLY STATIONARY.

* ALONG WITH DAMAGING WINDS...YOU CAN ALSO EXPECT TORRENTIAL DOWNPOURS
  OF RAIN TO OCCUR WITH THIS STORM...WHICH WILL LIKLEY PRODUCE PONDING
  OF WATER ON AREA ROADWAYS.

$$

LAT...LON 3580 8725 3565 8714 3572 8698 3582 8716

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 1:38 PM CDT, 5 hours 56 minutes earlier.

Area forecast discussion, Jun 24, 1:38 PM CDT, 5 hours 56 minutes before
AREA FORECAST DISCUSSION...CORRECTED FOR ISSUANCE TIME
NATIONAL WEATHER SERVICE NASHVILLE TN
138 PM CDT MON JUN 24 2002

CURRENTLY, SKIES REMAIN MOSTLY CLOUDY ACROSS THE MAJORITY OF MIDDLE
TENNESSEE. WATER VAPOR SATELLITE IMAGERY SHOWS LOW PRESSURE CENTERED
NEAR NEW ORLEANS, WITH A CONSTANT STREAM OF MOISTURE BEING ADVECTED
OUR WAY FROM THE GULF OF MEXICO. LOCALLY, ATMOSPHERE REMAINS QUITE
UNSTABLE. 12Z OHX SOUNDING MODIFIED FOR 18Z SURFACE PARAMETERS GIVES
A LIFTED INDEX OF -6.9 AND CONVECTIVE AVAILABLE POTENTIAL ENERGY OF
2539 J/KG. RADAR SHOWS SCATTERED CONVECTION OVER THE NORTHERN
PLATEAU, ISOLATED ELSEWHERE.

MODELS ARE VERY CONSISTENT IN SHOWING COPIOUS MOISTURE CIRCULATING
THROUGHOUT THE SOUTHEAST FOR THE NEXT SEVERAL DAYS, WITH THE MRF
CARRYING HIGH MOISTURE LEVELS THROUGH THE EXTENDED FORECAST PERIOD.
MORNING UPPER AIR ANALYSES SHOW THE LOW CENTER EXTENDING INTO THE
UPPER LEVELS, WITH CLOSED CIRCULATION EVEN AT 300 MB. LOOK FOR THIS
SYSTEM TO GRADUALLY BREAK DOWN TOWARD THE MIDDLE OF THE WEEK, BUT A
FRONTAL SYSTEM WILL MOVE NEAR THE MID STATE BY THE WEEKEND. ALTHOUGH
FRONTAL PASSAGE AT BNA IS UNLIKELY, THIS BOUNDARY WILL BECOME
QUASI-STATIONARY ALONG THE OHIO VALLEY, TRAPPING MIDDLE TENNESSEE IN
A DEEP-LAYER SOUTHERLY FLOW AND PERSISTENT MARITIME TROPICAL AIR
MASS.

SO, THE AFTERNOON FORECAST WILL REMAIN QUITE MONOTONOUS, WITH A
CHANCE OF THUNDERSTORMS EVERY PERIOD THROUGH DAY 7. IN THE NEAR TERM
THE BEST CHANCE OF RAIN WILL BE TOMORROW, WITH CONVECTION LIKELY
ALONG THE PLATEAU, IN THE AREA OF DEEPER MOISTURE, SCATTERED ACROSS
THE REMAINDER OF THE FORECAST AREA. TEMPERATURES WILL REMAIN RATHER
CONSISTENT THROUGH THE FORECAST PERIOD, WITH NO WARMING/COOLING
TRENDS ANTICIPATED.

.BNA...NONE.

ROSE

In the hours before

Local storm report, Jun 24, 6:06 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
606 PM CDT TUE JUN 24 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0550 PM    BELLVIEW                  TN    DAVIDSON COUNTY EMA
06/24/02   DAVIDSON                        REPORTS TREES AND
                                           POWER LINES DOWN

21
Local storm report, Jun 24, 6:06 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NASHVILLE,TN
606 PM CDT MON JUN 24 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0550 PM    BELLEVUE                  TN    DAVIDSON COUNTY EMA
06/24/02   DAVIDSON                        REPORTS TREES AND
                                           POWER LINES DOWN

21
Local storm report, Jun 24, 6:33 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
633 PM CDT MON JUN 24 2002

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0620 PM    FAIRVIEW AND FERNDALE     TN   TREES DOWN
06/24/02   WILLIAMSON

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 7:06 PM CDTSevere Thunderstorm WarningOHXMaury24 min
Jun 25, 6:27 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson33 min
Jun 25, 6:32 AM CDTSevere Thunderstorm WarningOHXSumner28 min
Jun 25, 6:59 AM CDTSevere Thunderstorm WarningOHXCheatham, Davidson46 min
Jun 25, 10:38 AM CDTFlash Flood WarningOHXGiles3 hr
Jun 25, 11:35 AM CDTFlash Flood WarningOHXLincoln3 hr
Jun 25, 11:41 AM CDTSevere Thunderstorm WarningOHXLincoln49 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.